MAUDE Adverse Event Report: ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ICAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85452
Health Effect - Clinical Code No Information (3190)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
During the endovascular repair of an aortic aneurysm within the interventional radiology department of our institution, an expired stent was inserted into a patient¿s renal artery.Following the deployment of the stent it was noticed that the expiration date was 05/17/19.
 
Additional Manufacturer Narrative
Analysis: all icast covered stent delivery systems are manufactured with a 3 year shelf life at the time of manufacturing.The product, once sold to the institution and entered into their inventory, is no longer tracked by atrium to ensure the device does not expire.The inventory and expiration dates are the sole responsibility of the institution.It was reported that after the stent was provided from the hospital inventory and deployed in the patient¿s renal artery, the device in question was discovered to have expired.The nurse made the discovery during her post procedure documentation, after implantation of the icast.It was also noticed, after the procedure, that there were two other icast covered stent delivery systems in the hospital inventory that had also expired.It is the expectation that the staff of the hospital maintains the inventory to ensure the product being presented to the physician is in good condition and not expired.This step was not conducted prior to the implantation of the icast covered stent.A review of the device history records indicates that this lot of catheters passed all quality and performance requirements.Conclusion: based on the results of the investigation the hospital did not follow standard practices of inventory control or product verification prior to use in regards to verification of expiration dates.

Brand Name
ICAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
MDR Report Key8753899
Report Number3011175548-2019-00734
Device Sequence Number2155244
Product Code JCT
UDI-Device Identifier00650862854527
UDI-Public00650862854527
Combination Product (Y/N)N
Initial Reporter StatePA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/17/2019
Device Model Number85452
Device Catalogue Number85452
Device Lot Number238596
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date07/02/2019
Supplement Report FDA Received Date08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;